Alert archive / California / Beach Hazards Statements in 2015
Beach Hazards Statement 11, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at May 25, 2015, 8:03 PM PDT for Los Angeles County, California. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2015, 8:03 PM PDT (03:03 UTC)
- Expired
- May 26, 2015, 8:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547 WHUS46 KLOX 260303 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 803 PM PDT MON MAY 25 2015 CAZ040-041-087-261115- /O.EXP.KLOX.BH.S.0010.000000T0000Z-150526T0300Z/ /O.NEW.KLOX.BH.S.0011.150526T0303Z-150526T1500Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 803 PM PDT MON MAY 25 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A BEACH HAZARDS STATEMENT FOR STRONG RIP CURRENTS AND WAVE ACTIVITY. THIS STATEMENT IS IN EFFECT UNTIL 8 AM PDT TUESDAY. * WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...SURF AND THE LONG PERIOD SWELLS WILL START TO SUBSIDE THIS EVENING. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ HALL
2 follow-up statements
929 WHUS46 KLOX 261109 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 409 AM PDT TUE MAY 26 2015 CAZ040-041-087-261500- /O.CON.KLOX.BH.S.0011.000000T0000Z-150526T1500Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 409 AM PDT TUE MAY 26 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...SURF AND THE LONG PERIOD SWELLS WILL SUBSIDE THIS MORNING. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ ASR
911 WHUS46 KLOX 261502 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 802 AM PDT TUE MAY 26 2015 CAZ040-041-087-262100- /O.EXP.KLOX.BH.S.0011.000000T0000Z-150526T1500Z/ /O.NEW.KLOX.BH.S.0012.150526T1502Z-150526T2100Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 802 AM PDT TUE MAY 26 2015 ...BEACH HAZARDS STATEMENT HAS BEEN EXTENDED UNTIL 2 PM PDT THIS AFTERNOON... * WAVES AND SURF...SURF 2 TO 4 FT WITH LOCAL SETS TO 5 FEET ACROSS FAVORED SOUTH FACING BEACHES. * TIMING...SURF AND THE LONG PERIOD SWELLS WILL SUBSIDE THIS AFTERNOON. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS DUE TO FREQUENT RIP CURRENTS AND LONGSHORE CURRENTS. PEOPLE IN THE SURF ZONE MAY BE SWEPT OFF THEIR FEET AND PULLED OUT TO SEA. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ ASR/KJ
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at May 25, 5:25 PM PDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 25, 5:25 PM PDT, 2 hours 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 525 PM PDT MON MAY 25 2015 UPDATED AVIATION SECTION .SYNOPSIS...PERSISTENT LOW PRESSURE OVER THE WESTERN UNITED STATES WILL MAINTAIN BELOW NORMAL TEMPERATURES THROUGH MID WEEK WITH AMPLE NIGHT THROUGH MORNING CLOUDS. HIGH PRESSURE WILL BUILD OVER CALIFORNIA THURSDAY THROUGH THE WEEKEND BRINGING A WARMING TREND AWAY FROM THE COAST. COASTAL AREAS SHOULD CONTINUE TO SEE LOW CLOUDS AND FOG...AND HIGH TEMPERATURES WHICH WILL EDGE UP A BIT. && .SHORT TERM (TONIGHT-THU)... WEAK UPPER LEVEL TROUGH OF LOW PRESSURE OVER NORTHERN AND CENTRAL CALIFORNIA HAS HELPED TO MAINTAIN STRONG ONSHORE FLOW ACROSS SOUTHERN CALIFORNIA. MARINE LAYER DEPTH RANGED BETWEEN 3,000 AND 4,000 FEET ACROSS THE DISTRICT TODAY. THIS DEEP MARINE LAYER COMBINED WITH DAYTIME HEATING ALLOWED CONSIDERABLE STRATOCUMULUS CLOUD DEVELOPMENT TODAY FOR AREAS SOUTH OF POINT CONCEPTION. SATELLITE IMAGERY SHOWING DECREASING CLOUD COVERAGE TREND ACROSS VENTURA COUNTY BUT STILL MOSTLY CLOUDY ACROSS PORTIONS OF THE LA BASIN. ALSO...SOME AFTERNOON BUILDUPS OVER THE LOCAL MOUNTAINS DUE TO SOME RESIDUAL MOISTURE AND INSTABILITY FROM DAYTIME HEATING. THE STRONG ONSHORE FLOW AND CLOUD COVERAGE HELPING TO KEEP TEMPERATURES BELOW NORMAL ONCE AGAIN. MARINE LAYER CLOUDS EXPECTED TO SPREAD INTO MOST COASTAL/VALLEY AREAS OVERNIGHT INTO TUESDAY MORNING. SOME HIGHER LEVEL CLOUDS IN ADVANCE OF A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL ALSO BEGIN TO STREAM ACROSS THE DISTRICT TONIGHT INTO TUESDAY. LITTLE CHANGE INTO WEDNESDAY...THEN MARINE LAYER DEPTH EXPECTED TO SHRINK ON THURSDAY AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO BUILD OFF THE COAST. TEMPERATURES EXPECTED TO GRADUALLY EDGE UPWARD THE NEXT COUPLE OF DAYS...THEN A MORE NOTICEABLE WARMUP ON THURSDAY AS WARMEST VALLEYS CLIMB INTO THE MID 80S AND ANTELOPE VALLEY REACHES 90 DEGREES. .LONG TERM (FRI-MON)...THE UPPER LEVEL RIDGE OF HIGH PRESSURE IS EXPECTED TO STRENGTHEN AND BECOME MORE CENTERED OVER SOUTHWEST CALIFORNIA FRIDAY INTO SATURDAY. THESE WILL LIKELY BE THE WARMEST DAYS OF THE WEEK...WITH WARMEST VALLEYS AND MOUNTAINS CLIMBING TO AROUND 90 DEGREES AND ANTELOPE VALLEY CLIMBING INTO THE MID 90S. DURING THIS TIME...WE WILL CONTINUE TO SEE THE MARINE LAYER DEPTH SHRINK. THE RIDGE AXIS IS THEN EXPECTED TO SHIFT EASTWARD OF THE AREA SUNDAY INTO MONDAY...WITH GRADUAL COOLING TREND TO BEGIN. AN UPPER RIDGE WILL AMPLIFY IN THE ERN PACIFIC THU...THEN THE RIDGE WILL EDGE INTO THE WEST COAST ON FRI. THE MARINE LAYER WILL SHRINK IN DEPTH...AND THERE WILL BE A REDUCTION IN NIGHT/MORNING LOW CLOUDS...ESPECIALLY IN THE VLYS. MAX TEMPS WILL BE UP A FEW DEGREES BOTH THU AND FRI...WITH TEMPS ABOVE NORMAL IN MOST AREAS ON FRI. THE RIDGE AXIS WILL MOVE E OF THE REGION OVER THE WEEKEND...BUT HEIGHTS WILL REMAIN RATHER HIGH. DO NOT EXPECT MUCH CHANGE IN MAX TEMPS ON SAT...THEN THERE COULD BE SLIGHT COOLING...ESPECIALLY W OF THE MTNS ON SUNDAY. && .AVIATION...26/0025Z. AT 2300Z...THE MARINE LAYER DEPTH AT KLAX WAS AROUND 2700 FT DEEP. THE TOP OF THE INVERSION WAS NEAR 4900 FEET WITH A TEMPERATURE OF 14 DEGREES CELSIUS. NORTH OF POINT CONCEPTION...MODERATE TO HIGH CONFIDENCE IN THE CURRENT FORECAST. MVFR CONDITIONS WILL SPREAD IN THROUGH 08Z...THEN DETERIORATE TO IFR THROUGH 12Z. THERE IS A CHANCE THAT MVFR CONDITIONS COULD LINGER UP TO TWO HOURS LATER ON TUESDAY THAN FORECAST. SOUTH OF POINT CONCEPTION...MODERATE TO HIGH CONFIDENCE IN CEILINGS RETURNING. LOW TO MODERATE CONFIDENCE IN TIMING OF ARRIVAL. PREDOMINANTLY MVFR CONDITIONS WILL REDEVELOP OVER THE AREA THROUGH 14Z. THERE IS A 20 PERCENT CHANCE OF IFR CONDITIONS AT SANTA BARBARA SOUTH COAST AND VENTURA COASTAL TERMINALS. THERE IS A CHANCE THAT MVFR CONDITIONS COULD LINGER UP TO TWO HOURS LATER ON TUESDAY THAN FORECAST. KLAX...MODERATE TO HIGH CONFIDENCE IN CEILINGS RETURNING. MODERATE CONFIDENCE IN TIMING OF ARRIVAL. PREDOMINANTLY MVFR CONDITIONS WILL SPREAD BACK INTO KLAX BETWEEN 03Z AND 08Z. THERE IS A 30 PERCENT CHANCE THAT MVFR CONDITIONS COULD LINGER UP TO TWO HOURS LATER ON TUESDAY THAN FORECAST. KBUR...MODERATE TO HIGH CONFIDENCE IN CEILINGS RETURNING. MODERATE CONFIDENCE IN TIMING OF ARRIVAL. PREDOMINANTLY MVFR CONDITIONS WILL SPREAD BACK INTO KLAX BETWEEN 05Z AND 11Z. THERE IS A 30 PERCENT CHANCE THAT MVFR CONDITIONS COULD LINGER UP TO TWO HOURS LATER ON TUESDAY THAN FORECAST. && .MARINE... 25/200 PM MODERATE TO HIGH CONFIDENCE IN THE MARINE FORECAST. NORTHWESTERLY WIND GUSTS TO 25 KNOTS WILL PERIODICALLY FLOW ACROSS THE WESTERN PORTION OF THE SANTA BARBARA CHANNEL AND THE NEARSHORE WATERS BETWEEN POINT PIEDRAS BLANCAS AND POINT SAL DURING THE NEXT COUPLE OF DAYS. OTHERWISE CONDITIONS ACROSS THE COASTAL WATERS WILL REMAIN BELOW ADVISORY LEVELS THROUGH MIDDAY WEDNESDAY. WINDS WILL STRENGTHEN ON WEDNESDAY AND SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE OUTER WATERS WEDNESDAY NIGHT AND THURSDAY. A SOUTHERLY SWELL WITH A LONG PERIOD WILL BRING MODERATE SURF TO SOUTH FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH AT LEAST TONIGHT. IN ADDITION...THERE WILL BE A HIGH RISK OF RIP DANGEROUS CURRENTS THROUGH TUESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... BEACH HAZARDS STATEMENT (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...GOMBERG AVIATION...HALL MARINE...HOXSIE SYNOPSIS...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 25, 6:00 AM PDT, 14 hours 3 minutes before
FLUS46 KLOX DDHHMM HWOLOX HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON MAY 25 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-261300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE HIGHER THAN NORMAL SURF ON SOUTH FACING BEACHES TODAY...ALONG WITH A HIGH RISK OF RIP CURRENTS. * COASTAL FLOOD STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:02 AM PDT | Beach Hazards Statement | LOX | Los Angeles | 6 hr |
Nearby
Beach Hazards Statements in California, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.